High Dosage IVIG infusion # 8 update

  • Due to reaction last month with Faith’s IVIG ( two day infusion, usually about 5 hours each day, every 28 days), we are having them done in the hospital for the next few, until we can stabilize her on these.  (She had severe headache, vomiting and fever that were ultimately brought under control with IV steroids and it’s suspected this may have decreased the effectiveness of the IVIG on her autoimmune condition).  She will likely need these long term (the plan is at least until she is a young adult) due to her immune deficiencies as her numbers continue to decline, making her more susceptible to infection and exacerbating the auto-immune process in which the antibodies attack her brain because of her condition of PANDAS.
Day one IVIG # 8 infusion

Day one IVIG # 8 infusion

  • Both infusion days were very long and rough this month (Mon & Tues this week).  Faith had systemic itching on day one & they had to pause infusion for 1-2 hours.  Were able to restart and complete after increasing one of the meds – finished around 9:30 pm (thought we’d be done late afternoon).  Gave higher dose of pre-meds next day, which ran better… until her IV infiltrated.  That took 1.5 hours to re-stick… she’s usually very brave and helpful for those, but is exhausted and has just had it at this point.  This one was completed just before 8 pm.
  • Specialist wanted us to remain in the area for two hours post-IVIG before heading home – in case of reaction.  As we were heading toward the interstate, she mentioned headache at 4 that spiked to 7 within 5 min – with a lot of nausea, although she did fight it back this time.  Turned around & back to ER.
  • Fluids & steroids in ER, followed by 4 days of steroids daily at home.  She slept for a little while… did not help.  They discharged her with headache at 8-9 and we got home around 4:30 am.  Sometimes, sleep is the critical piece to help the headache.
  • She slept and headache was 9-10 when she woke around 9:30 am.  While updating doc this am, Faith started having itching “all over”…. no signs of any new redness or rash.
  • Doctor ordered meds to help with the itching and so she will sleep most of the day, as well as continue the steroids and lots of fluids.  Medical team working on next steps…
  • I also have a medical test in the hospital on Thursday and will probably have to take Faith with me… assuming things are stable enough for me to get it done, rather than bringing her back to hospital.  That’s it for now… I am going to try to sleep myself.  Please only call if emergency, but feel free to email us or her.

Prayers sure are appreciated as we know God continues to carry us through these trials!

Advertisements

6 Comments (+add yours?)

  1. Tiffani Maxwell
    Mar 21, 2012 @ 21:12:08

    Just prayed for your sweet little girl and her amazing Mom. Continuing to keep all of you in my thoughts. Warmly,Tiffani

    Reply

  2. Nancy and Elizabeth Kassab
    Mar 21, 2012 @ 22:25:23

    You have really been in my thoughts today…I hope all is well tonight and you find peace! Hugs to you both! Nancy and Elizabeth Kassab

    Reply

  3. Lonna
    May 03, 2012 @ 04:48:07

    What brand of IVIG are they using? Although many look at the class as “generic” each product differs slightly from the other. The manufacturing process and stabilizer used in each IVIG differs. It is believed these differences impact the tolerability. Question what they are using because price and managed care reimbursement ultimately drives what IVIG is ultimately used. The financial impact to the patient does not usually differ but the reimbursement and cost to the facility infusing it does. Sometimes the Dr does not even realize the patient is not receiving what the prescribed. This is based on the ability of pharmacies filling the script request to flip scripts. Just an FYI. It may make a difference in her side effects — it may simply be she needed more pre treatment meds and she is sensitive to all IVIGs. Good Luck Wishing You All The Best.

    Reply

    • PANDAS - PITAND ~ Mom to My Hero
      May 09, 2012 @ 20:46:39

      Hi Lonna & thanks for commenting. I’m an RN and carefully follow what is ordered/given to her, as well as working closely with her medical team and I know what she’s had each time. We did have Pharmacy make an error one time, but it was caught in time and no harm done… doubt it will ever happen again – doc was not happy and there were others in the loop, but that is a whole other story! 😉 We’ve tried various formulations. Unfortunately, some kids have these side effects. We’ve also tried as much as we can for pre- and post-meds.

      Thankfully, she’s a tough kiddo. Some of this stuff is just rough; but, she usually handles it very well. Thanks again for commenting… those are important points to make and hopefully, your posting will help someone reading my blog. 🙂

      Reply

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s

Enter your email address to subscribe to this blog and receive notifications (instant, daily, weekly or never) of new posts by email.

Join 70 other followers

Blog Stats

  • 32,274 hits
%d bloggers like this: